MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Stroke/CVA (1770); Endocarditis (1834); Coma (2417); Movement Disorder (4412)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 15mm amplatzer septal occluder was implanted in the patient.On (b)(6) 2025, the patient required emergency hospitalization for endocarditis.The patient is still in coma, in resuscitation in critical stage.The occluder is still implanted in the patient.The patient is still hospitalized and reported stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient effects patient-device incompatibility was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.The coma and prolonged hospitalization is likely a cascading effect of patient-device incompatibility.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that an on (b)(6) 2025, an 11-year-old female with an atrial septal defect (asd) and no other past medical history underwent transcatheter asd closure using a 15 mm amplatzer septal occluder (aso).The patient had a follow-up echocardiogram in mid-september that demonstrated that the aso was well-positioned with no evidence of any anomalies.Subsequently, the patient reported that she took a swim in a lake and soon after had itching.On (b)(6) the patient presented with endocarditis requiring emergency hospitalization and went into a coma.The patient was found to have staphylococcus aureus bacterial endocarditis and was successfully treated with intravenous antibiotics.The patient responded well to the antibiotic treatment and currently is awake.However, the patient had a stroke due to presumed septic emboli, that resulted in bilateral lower extremity paralysis and dysphagia.The patient is currently in a rehabilitation center and is gradually improving.Ultimately, the patient will likely undergo open heart surgery to explant the device and repair the asd, however this has not been scheduled.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23337192
Report Number2135147-2025-05990
Device Sequence Number21199862
Product Code MLV
UDI-Device Identifier00811806010120
UDI-Public(01)00811806010120(17)290630(10)10449579
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-015
Device Catalogue Number9-ASD-015
Device Lot Number10449579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age11 YR
Patient SexUnknown